My Achy Legs What To Do?

Discussion in 'Fibromyalgia Main Forum' started by greatgran, Mar 4, 2009.

  1. greatgran

    greatgran Member

    Do any of you have your legs ache to the bone? Mine starts in my lower back, hips, thighs and to my knees. I guess its the CFS or FM but they just ache so bad, to the bone and if I touch my thigh bone its like touching a boil. They don't hurt so bad if I feel like being up and doing a little its afterwards . I have taken bufferin and xanax which takes the edge off but I am having to take so many bufferin that it is making me sick at my stomach. Just wonder if this sounds like CFS or FM if so what do you take for the aches. Once you are labled with this DD seems my doc blames everything on it.

  2. vivian53

    vivian53 Member

    The pain in my lower back, hips and down the side of my legs to my knees does not "ache to the bone". It is a sharp, shooting pain. I am sore to the touch though. Mine comes from disc problems. My FM pain I describe as "soreness" because I feel like the day after I over exercise or the ache one gets when they have the flu that never goes away.

    I am concerned about the stomach problems you describe after taking bufferin. I have read that this can become serious.

    I have no idea what is giving you such pain but I am very sorry you are feeling so badly and hope you can find relief soon. My only to your doc (maybe get a new one).

  3. greatgran

    greatgran Member

    Thank you for your input. I am not sure what FM pain is like cause the pain I have are the aches and when you touch my thigh bones they really hurtit use to be just one side now its both. I have mentioned this to the rheumy and he says fibro and writes me a script for Lyrica which I couldn't take. I am concerned about taking the bufferin so have tried not to take any today and lay around seems when they are going to hurt, they hurt no matter what.

    I have never had the soreness you describe except when I use to be able to excerise, oh so long ago.

  4. 3gs

    3gs New Member

    Hi greatgran.

    Understand totally about that ache to the bone thing. Do you have myofasical pain? That could explain the thigh bone area. If you search here theres been lots on this subject.

    Weather impacts me on this and shopping(did that yesterday and was up all night with aches).
    This is the worst for me as even my pain meds don't stop this. Have you tried waarm baths?
    Is bufferin the only pain med you take? Did you ask your doc about the rebound effect of xanax on anixety?
    I have CFS Fibro Lyme Post POlio arthritus,burisitis etc! Right now my joints are killing me.

    Hope you feel better this aching drives you nuts(one time I said I was going to blow my legs off).Hate the after you do it part too. Maybe body telling you you did too much.

    snuggle with a warm blanket
  5. singingirl

    singingirl New Member

    I hurt in my back, hips and thighs just as you have described. I can't sleep at night because when I roll over on my side my hip feels like it is on fire, I roll to the other side same thing, all night long. I do have the myofacial pain and have knotted muscles all over my body. I try to stretch but.......The tens unit causes me to have blisters wherever the little pads are. When I take off my shirt it looks like I have ringworm all over my back lol. God bless you and go soak in a long hot tub.
  6. greatgran

    greatgran Member

    3gs, not sure if I have myofasical pain, what is it? I will start the search. The weather has been cold but have been snowed in since Sat. and haven't overdone but sure have tried to rest and my legs still ache. I discussed the use of xanax with my doc and he said for now I needed them and seems ok with me taking xanax since I am on a small dose but I would love to be off it. I was trying L-trypophan and theannie but couldn't tell it helped any so haven't been taking it lately. I am taking my vit d3, magnesium and multiple vit. .. I seem so different as my joints don't ache it seems to be my bones.
    Jamin, I haven't tried MSM but will check into it. Thanks for your input.
    This getting old and feeling miserable is no fun.

    God Bless,
  7. harrysmom

    harrysmom Member

    I read a lot of your messages and am convinced you and I are almost identical in our symptoms with the CFS stuff dominating. I have the aching like you do, but not the intense pain others with FM talk about. ....only occasional stabbing pain in my foot or stiffness in my neck and upper back.

    Anyway...for the aching I have found that a supplement that has calcium, magnesium Vitamin D, and Zinc makes a big difference for me..really helps even taking half a pill. I just buy the Nature Made brand at CVS. As far as medication for the aching I have taken Darvocet for years and that helps a lot and no stomach problems because I just take half a pill a day and there's tylenol in it along with the narcotic and not aspirin or ibupropehn which can really do a job on stomachs. Maybe you could try that combo.

    I also swear by Xanax, but I only take a half pill at night to help with sleep and anxiety and racing mind.

    Hope you get to feeling less achy real soon.

  8. greatgran

    greatgran Member

    Yes, we do seem to have a lot of the same symptoms so guess its the cfs..I do have some darvocet but have never taken it, you know the afraid to take medicines..but may try a half of one and stay off bufferin. I take calcium, magnesium, vit d3 but haven't tried extra zinc.

    Xanax has been a good medicine for me but I take much more than you do. I take 1/4 mg 3 to 4 times a day. I have found if I take my calcium, magnesium at night it helps with sleep and of course the xanax.

    Sorry, you have to suffer,
  9. Empower

    Empower New Member

    I get the achy legs in the middle of the night. I think mine is from low back problems.

    Kept me up most of the night

    I finally rubbed some Vicks Vapo rub on my lower back, and it helped to ease the pain a little so that I could fall asleep
  10. harrysmom

    harrysmom Member

    Please believe me. I am totally drug phobic. I read about side effects on a new medicine and I can talk myself into a bad reaction before a piece of a pill gets down into my stomach so I totally understand how you feel about not taking things. I would suggest cutting a Darvocet into halves or quarters - I take a quarter a lot of times - and try it. My bet is that if you do you will get some relief and perhaps even a little energy boost for some reason. Something in the narcotic might have a good effect on your brain and make you feel better all over.

    Everyone is different, but if you try a small amount I think you'll getsome relief and there's not enough in that dose to hurt you. And, as I said, the tylenol is easier on you stomach.

    I have the bad anxiety like you do so I understand how you worry about taking things.

    One thing I noticed a few years ago was that a half of Xanax at night was good for letting me sleep, but if I took any more or a larger dose for more than two days I became very depressed and I wonder in your case if taking that much Xanax isn't working against you and making you feel more down and unable to do much. Just a thought.

    Anyway, I'd be interested in hearing how you're doing and I wish you a better day tomorrow.

  11. harrysmom

    harrysmom Member

    You know, I got to thinking.....I believe you live in Tennessee and I live in northern Georgia. The weather may be playing a part in your pain right now as we've had that system go through that brought all the snow and it has been a long, cold Winter in the South this year. I know I ache and hurt a lot more when the weather is cold and damp and changing. I believe it's supposed to warm up quite a bit by this weekend...maybe that will help. Are you affected by the weather with your CFS? I sure am.

  12. Janalynn

    Janalynn New Member

    I have HORRIBLE leg pain - everyday. Starts with an ache, then goes to the bone. Many times I've sworn I've had something far worse than Fibro. The pain is way more than an aspirin could ever be helped with.
    Even my pain meds don't take the pain away.

    I often sit on or wrap a heating pad around the worst part. I also lay on the couch with a pillow under my legs or if I'm on my side with it between my legs - with some fanagaling, you can get the heating pad in there as well. I hurt so much sometimes, I have to be in complete silence and just rub my legs in tears. I can't just sit there without rubbing them.

    It feels like bone or joint pain but it is not - it is everything around the bones and joints.
    If you have Darvocet, I'd definitely try it - if you're nervous, as suggested, try a small amount, you may be pleasantly surprised at the relief you may get! I also have to take a muscle relaxer even though it doesn't always feel like its in my muscles (sometimes it does)

    The weather does effect me, the barometric pressure, how much sleep I've gotten, how much I've been on my feet....and then there are days that they just hurt with no reason.

    You've got to make yourself comfortable. As I've said many times before, those that an aspirin or supplement takes away their pain is so incredibly fortunate - it's not the norm for most of us. Try the darvocet -it was obviously prescribed to you for a reason.

    Hugs ~